Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Help for lipo effects
Aug 16, 2005

I've been taking Viracept,Zerit and Epivir for a number of years, and my health has remained good -- undetectable viral load, and cd4 levels around 900. My only complaints are cosmetic, due to lipodystrophy. My problem areas are too much fat around my neck (my neck size has gone from 15.5 to 17.5) and loss of fat from buttocks and legs. Can any of this be reversed either with meds or surgically? Or would a change of meds help? I hesitate to change meds since these are working so well. I did have silicone injections in my face that worked well. I wish there were something to help my other body parts. What are the possibilities? Thanks.

Response from Dr. Henry

You need to discuss with your HIV specialist whether a change to an alternative HIV regimen is an option for you. Your current regimen has been associated with lipodystrophy perhaps on the higher side of a wide range which can vary from individual to individual(D4T particularly linked to fat loss). Often a change from Zerit to abacavir or tenofovir might be considered for example. KH



Previous
Connective Tissues and Tendons
Next
Zanex

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement